I have recently been diagnosed (finally) with a severe case of Tardive Dyskinesia. Is anyone else suffering from this? Not to have a pity party, but these are my symptoms: Abnormal, uncontrollable tongue movements which cause me to rub my tongue against my teeth, causing unbearable pain. lip-biting and pursing and smacking lips (very unsightly and also very painful), tightening of my jaw and clenching and grinding my teeth which I believe is the cause of the splitting headaches I endure daily. I have also seemed to have developed (unrelated?) a habit of picking my face. I am now on 40 mg of Librium a day, a 400 iu of vitamin E and 120 mg of Cymbalta a day. My primary has prescribed a special mouthwash that helps a little and my neurologist is recommending Botox treatments. I would just to know if anyone else has this or similar symptoms and how they are coping with the symptoms and also the anxiety, anger and fear that goes along with them. Thanks so much for being on this site to offer support that has meant the world to me. Lisa Z
Hello Liza Z. Not certain if you have met Delila. She has some form of TD. You might friend or leave a message for her. Regards, pledge
Cymbalta can cause this...
Lisa, I am sorry to hear about your diagnosis. I can't think of many things that would be as painful. I would really recommend that you try the Botox injections if you haven't already. They helped my migraines a lot. If they don't work the first time, don't give up. They didn't help me at all the first time, but as I continued to get higher doses, it has helped me a lot. Also I wonder if the doctors ever thought of the possible cause of your TD? Wish you the best.
Hi you are not alone, I too had your symptoms an d a lot of pain. I tried several kinds of medication and now for the past year my neurologist has been giving me Botex. I see huge changes. Hang in there and see if Botex can help you. It is slow going but I'm better then I was a year ago. Kathy
Yes lisajznj... I have almost the same symptoms, primarily mouth, lips, tongue always moving. I believe it causes the horrible daily headaches as well. My TD is from years of antipsychotic medications. My case, as all are is very complicated. I will try to message you. This post is old, not sure if you are still on here. (((Hugs)))
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Jan 2012 • 2 answers
Updated 21 Feb 2019 • 15 answers
Updated 22 Jun 2017 • 4 answers
Updated 14 May 2018 • 6 answers
Updated 8 Dec 2017 • 2 answers